MAUDE Adverse Event Report: ARTHREX, INC. DRL PIN,ACL T-ROPE CLOSED EYELET,4MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRL PIN,ACL T-ROPE CLOSED EYELET,4MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRL PIN,ACL T-ROPE CLOSED EYELET,4MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex employee via email that for an ar-1595tc, drill pin, acl tightrope®, closed eyelet, 4 mm, the spade tip broke off when drilling through femoral condyle.This was detected during use in an acl revision procedure on (b)(6) 2025.The procedure was completed successfully as the broken tip was retrieved and a 2.4 drill pin was used to correct it.On (b)(6) 2025 - the complaint initiator replied that the purpose of the revision procedure was because the patient's initial patellar tendon acl reconstruction had failed when the patient returned to sport too early without completing an adequate return to play/ rehabilitation program.On (b)(6) 2025 - the complaint initiator received updates that although initially it was believed that all of the broken material was removed from the patient during the surgery.Subsequently on a precautionary x-ray there was still metal left in the patient.This patient had a subsequent follow up surgery yesterday for the foreign material to be removed which was part of the spadetip drill pin.No reported ¿patient harm¿ apart from having to have a follow-up surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.The complaint allegation is confirmed.Photographic evidence provided from the field of an ar-1595tc, with batch number 15427066, revealed that the device's tip was damaged.Therefore, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to misaligned insertion or prying/leveraging the device during insertion.
 
Event or Problem Description
3rd october 2025 - there was hardware in knee prior to the procedure as it was a revision situation ¿ btb tightrope button sitting on lateral femoral condyle cortex and a distal screw in the tibia.Both not in direct influence of the spadetip drill that broke.It was also on the first attempt at drilling through the femur.

Brand Name
DRL PIN,ACL T-ROPE CLOSED EYELET,4MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22842751
Report Number1220246-2025-03537
Device Sequence Number4927009
Product Code LXH
UDI-Device Identifier00888867019904
UDI-Public(01)00888867019904(11)250428(17)300331(10)15427066
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRL PIN,ACL T-ROPE CLOSED EYELET,4MM
Device Catalogue NumberAR-1595TC
Device Lot Number15427066
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown